Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

Comparison of the discrete and continuous cohomology groups of a pro-$ p$ group


Authors: G. A. Fernández-Alcober, I. V. Kazachkov, V. N. Remeslennikov and P. Symonds
Original publication: Algebra i Analiz, tom 19 (2007), nomer 6.
Journal: St. Petersburg Math. J. 19 (2008), 961-973
MSC (2000): Primary 20J06
DOI: https://doi.org/10.1090/S1061-0022-08-01030-3
Published electronically: August 22, 2008
MathSciNet review: 2411962
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is studied whether or not the natural map from the continuous to the discrete second cohomology group of a finitely generated pro-$ p$ group is an isomorphism.


References [Enhancements On Off] (What's this?)

  • 1. J. Barwise (ed.), Handbook of mathematical logic, Stud. Logic Found. Math., vol. 90, North-Holland, Amsterdam, 1977. MR 0457132 (56:15351)
  • 2. A. K. Bousfield, On the $ p$-adic completions of nonnilpotent spaces, Trans. Amer. Math. Soc. 331 (1992), 335-359. MR 1062866 (92g:55014)
  • 3. K. S. Brown, Cohomology of groups, Grad. Texts in Math., vol. 87, Springer-Verlag, New York-Berlin, 1982. MR 0672956 (83k:20002)
  • 4. H. Cartan et al., Algèbres d'Eilenberg-MacLane et homotopie, Séminaire Henri Cartan, 7e année: 1954/55, École Normale Supérieure, Paris, 1956. MR 0087935 (19:439a)
  • 5. J. D. Dixon, M. P. F. du Sautoy, A. Mann, and D. Segal, Analytic pro-$ p$ groups, 2nd ed., Cambridge Stud. Adv. Math., vol. 61, Cambridge Univ. Press, Cambridge, 1999. MR 1720368 (2000m:20039)
  • 6. E. M. Friedlander and G. Mislin, Cohomology of classifying spaces of complex Lie groups and related discrete groups, Comment. Math. Helv. 59 (1984), 347-361. MR 0761803 (86j:55011)
  • 7. S. MacLane, Homology, Grundlehren Math. Wiss., Bd. 114, Springer-Verlag, Berlin-New York, 1967. MR 0349792 (50:2285)
  • 8. J. Milnor, On the homology of Lie groups made discrete, Comment. Math. Helv. 58 (1983), 72-85. MR 0699007 (85b:57050)
  • 9. G. Mislin, private communication, 1997.
  • 10. L. Ribes and P. Zalesskii, Profinite groups, Ergeb. Math. Grenzgeb. (3), Bd. 40, Springer-Verlag, Berlin, 2000. MR 1775104 (2001k:20060)
  • 11. J.-P. Serre, Cohomologie galoisienne, Lecture Notes in Math., vol. 5, Springer-Verlag, Berlin-New York, 1965. MR 0201444 (34:1328)
  • 12. B. Sury, Central extensions of p-adic groups; a theorem of Tate, Comm. Algebra 21 (1993), 1203-1213. MR 1209928 (93m:19002)
  • 13. J. S. Wilson, Profinite groups, London Math. Soc. Monogr. New Ser., vol. 19, The Clarendon Press, Oxford Univ. Press, New York, 1998. MR 1691054 (2000j:20048)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 20J06

Retrieve articles in all journals with MSC (2000): 20J06


Additional Information

G. A. Fernández-Alcober
Affiliation: Matematika Saila, Zientzia eta Teknologia Fakultatea, Euskal Herriko Unibertsitatea, 48080 Bilbao, Spain
Email: gustavo.fernandez@ehu.es

I. V. Kazachkov
Affiliation: Department of Mathematics and Statistics, McGill University, 805 Sherbrooke St. West, Montreal, Quebec H3A 2K6, Canada
Email: kazachkov@math.mcgill.ca

V. N. Remeslennikov
Affiliation: Institute of Mathematics, Russian Academy of Sciences, Pevtsova St. 13, 644099 Omsk, Russia
Email: remesl@iitam.omsk.net.ru

P. Symonds
Affiliation: School of Mathematics, University of Manchester, P.O. Box 88, Manchester M60 1QD, United Kingdom
Email: peter.symonds@manchester.ac.uk

DOI: https://doi.org/10.1090/S1061-0022-08-01030-3
Keywords: Profinite group, comparison map
Received by editor(s): July 15, 2007
Published electronically: August 22, 2008
Additional Notes: The first author was supported by the Spanish Ministry of Science and Education, grant MTM2004-04665, partly with FEDER funds, and by the University of the Basque Country, grant UPV05/99.
The third author was supported by the RFBR, grant no. 05-01-00057
Dedicated: To the memory of D. K. Faddeev
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society